Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 16, 2002, 12:23 AM CST for Washington County, Mississippi. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2002, 12:23 AM CST (06:23 UTC)
- Expired
- Mar 16, 2002, 2:15 AM CST
- In force
- 112 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Washington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 160623 FFWJAN MSC151-160815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1222 AM CST SAT MAR 16 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 215 AM CST * AT 1222 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN 10 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 20 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SOME LOCATIONS OF WASHINGTON COUNTY...WITH ANOTHER 2 INCHES POSSIBLE WITH APPROACHING STORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 10:35 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 15, 10:35 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CST FRI MAR 15 2002 UNSTABLE AIRMASS ACROSS THE REGION. STRONG COLD FRONT MAKING ITS WAY INTO EXTREME NORTHWEST MISSISSIPPI. STRONG CONVECTION NOTED ACROSS NORTHWEST MISSISSIPPI. EXPECT THE ACTIVITY TO SPREAD SOUTHEAST AHEAD OF THE FRONT OVERNIGHT. SO HAVE DELAYED CHANCES OF THUNDERSTORMS FOR AFTER MIDNIGHT ELSEWHERE. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Local storm report, Mar 15, 7:52 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0706 PM 4NW LAUREL MS WIND DAMAGE
03/15/02 JONES S.O. REPORTED THE
FOLLOWING DESTROYED.
MIDDLE SCHOOL...HIGH
SCHOOL GYM...ONE
HOUSE...ONE TRAILER
HOUSE.Special weather statement, Mar 15, 9:20 PM CST, 3 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 920 PM CST FRI MAR 15 2002 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...GENERALLY ALONG AND WEST OF INTERSTATE 55. THERE IS A THREAT OF ISOLATED SEVERE THUNDERSTORMS OVER EASTERN MISSISSIPPI...GENERALLY EAST OF INTERSTATE 55. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR...AS WELL AS ISOLATED TORNADOES. SOUTHERLY WINDS CONTINUE TO BRING WARM AND MOIST AIR INTO THE REGION THIS EVENING. WITH EVENING DEWPOINTS IN THE MIDDLE 60S TO LOWER 70S...AN UNSTABLE AIRMASS WILL CONTINUE TO BE PRESENT OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. OVERNIGHT ...COOLER TEMPERATURES ALOFT WILL COMBINE WITH AN APPROACHING UPPER ATMOSPHERIC DISTURBANCES AND A FRONTAL SYSTEM TO RESULT IN SCATTERED DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS THE ARKLAMISS REGION FOR THE REMAINDER OF THE NIGHT. GIVEN THE STRENGTH OF THE WINDS JUST OFF THE EARTHS SURFACE...AN APPROACHING POCKET OF DRY AIR AROUND 10000 FEET...AND STRONG JET STREAM WINDS...SOME OF THE THUNDERSTORMS WILL CONTINUE TO BECOME SEVERE. THE FRONT IS FORECAST TO APPROACH THE INTERSTATE 20 CORRIDOR...THEN BEGIN MOVING BACK NORTH AS A WARM FRONT SATURDAY. WITH THE ATMOSPHERE REMAINING WARM...MOIST...AND UNSTABLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY. THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED FOR THE REMAINDER OF THE NIGHT. ...FLOODING... MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE THROUGH TONIGHT. A COLD FRONT WILL BECOME NEARLY STATIONARY NEAR THE INTERSTATE 20 CORRIDOR OVERNIGHT. WITH DISTURBANCES RIDING ALONG THE FRONT...LOCALIZED RAINFALL AMOUNTS GREATER THAN ONE INCH MAY OCCUR. THIS WILL RESULT IN THE PONDING OF WATER ON AREA ROADWAYS...AND MINOR FLOODING OF LOW-LYING AND OTHER FLOOD PRONE AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Mar 15, 10:09 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM BONITA LA 1.00 INCH HAIL
03/15/02 MOREHOUSE NWS TRAINED SPOTTER
REPORTED QUARTER SIZE
HAIL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:26 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Mar 15, 7:31 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 29 min |
| Mar 15, 7:33 PM CST | Tornado Warning | JAN | Washington | 42 min |
| Mar 15, 8:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 46 min |
| Mar 15, 8:46 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 44 min |
| Mar 15, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 29 min |
| Mar 15, 11:57 PM CST | Flash Flood Warning | JAN | Bolivar | 108 min |
| Mar 16, 3:04 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Mar 16, 5:07 AM CST | Tornado Warning | JAN | Hinds | 23 min |
| Mar 16, 5:16 AM CST | Tornado Warning | JAN | Rankin | 59 min |
| Mar 16, 6:38 AM CST | Tornado Warning | JAN | Rankin | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.